Mississippi, 2004

Lightning Strike in Mississippi, June 21, 2004

June 21, 2004 · NWS MOB · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 21, 2:00 PM CST, 1 hour earlier.

Area forecast discussion, Jun 21, 2:00 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CDT MON JUN 21 2004

.SYNOPSIS...SAME OLE STORY DIFFERENT DAY...WITH POP COVERAGE BIGGEST
HEADACHE THIS FORECAST PERIOD. CURRENTLY...WE HAVE A SERIES OF CLOSE
LOWS ROUGH AT THE SAME LATITUDE AS THE US/CA BORDER...WITH A
SHORTWAVE MEANDERING AROUND OVER THE DESERT SOUTHWEST/WESTERN MX.
HIGH PRESSURE STRETCHED NORTHWARD INLAND FROM THE PACIFIC NORTHWEST
COASTLINE...WITH A HIGH PRESSURE STRETCHING FROM THE TROPICAL
ATLANTIC INTO EASTERN MX. IN THE LOWER LEVELS OF THE TROPOSPHERE...A
WEAK TROUGH/CONVERGENCE ZONE WHICH WAS PRESENT THIS MORNING IS STILL
EVIDENT AT NOONTIME...WITH NUMEROUS TSRA STILL COVERING GULF WATERS
JUST OUTSIDE OUR MARINE AREAS. PRECIP H20 LEVELS HAVE COME DOWN FROM
PREVIOUS DAYS...ESPECIALLY OVER INLAND LA/MS...THOUGH ONLY TO AROUND
1.6 - 1.7. KVPS REPORTING AROUND 1.7 ON THE 12Z AND 18Z
SOUNDINGS...SO THIS SOMEWHAT DRIER AIR IS PEEKING INTO THE FL
PANHANDLE.

&&

.SHORT TERM...ETA/NGM/GFS ADVERTISING A SERIES OF SHORTWAVE SWINGING
AROUND THE BASE OF MID CA UPPER LOW...DIGGING A MEAN TROUGH
STRETCHING INTO MX. ETA/GFS ADVERTISING SOME OF THESE SHORTWAVES
ORGANIZING A WEAK LINE OF INSTABILITY OVER THE NORTHERN GULF COAST
STATES WEDNESDAY INTO THURSDAY. GFS ADVERTISING THESE SHORTWAVES
BRINGING A WEAK FRONT TO THE NATCHEZ TRACE BY WEDNESDAY DAYTIME. ETA
MORE RELAXED WITH MOVEMENT OF SURFACE BOUNDARY...BRINGING IT TO THE
MISSISSIPPI DELTA BY ABOUT THE SAME TIME BEFORE STALLING. GFS
AGGRESSIVENESS SEEMS TO BE MAINLY DUE TO CONVECTIVE FEEDBACK
ORIGINATING OVER THE SOUTHERN PLAINS...SO AM TENDING TO PLACE LESS
EMPHASIS ON GFS SOLUTION. ETA/GFS QPF PLACEMENT IN BASIC
AGREEMENT...THOUGH. AS FOR THE BOUNDARY MAKING IT INTO THE FA...AM
TAKING A WAIT AND SEE ATTITUDE AT THIS TIME.

&&

.EXTENDED...EXTENDED STARTS OUT WITH AN OMEGA BLOCK OVER THE
NORTHERN HALF OF THE CONUS...WITH RIDGE RUNNING OVER THE WESTERN
CONUS...AND PERSISTENT WEAK TROUGH STRETCHING FROM HUDSON BAY INTO
MX...WITH UPPER RIDGE STRETCHING FROM THE TROPICAL ATLANTIC INTO THE
EASTERN GULF. MEDIUM RANGE MODELS VARY WITH RESPECT TO RIDGE AND ITS
DEFLECTION OF ANY SHORTWAVE ENERGY AROUND THE FA. ECMWF/NOGAPS
STRONGEST WITH EASTERN UPPER RIDGE...UKMO/GFS/CANADIAN AGREEING THAT
SHORTWAVE PASSING OVER THE AREA THIS WEEKEND DIMPLES RIDGE ENOUGH
FOR BETTER CHANCE FOR PRECIP. WITH ALL THE UNCERTAINTY AT THIS
POINT...GOING WITH A STATUS QUO FORECAST FOR THE EXTENDED INTO THE
COMING WEEK.

&&

.MARINE...A WEAK SURFACE TROUGH ALONG THE COAST WILL GET ABSORBED
NORTHWARD AS HIGH PRESSURE REBUILDS OVER THE EASTERN GULF. AS A
RESULT...A LIGHT TO OCCASIONALLY MODERATE SOUTHWEST FLOW WILL BECOME
ESTABLISHED BY THIS EVENING...AND PREVAIL THROUGH LATE WEEK. /39

&&

.FIRE...LITTLE PROBLEM SEEN. VERY LIGHT BOUNDARY LAYER FLOW WILL
TRANSITION TO LIGHT...GENERALLY SOUTHWESTERLY INTO MID WEEK.

&&

.PRELIMINARY TEMPS / POPS...

MOBILE     73 88 75 87 72 / 30 60 40 50 40
PENSACOLA  74 88 76 87 74 / 30 60 40 50 40
DESTIN     75 87 77 86 75 / 30 60 40 50 40
EVERGREEN  71 89 71 87 70 / 30 70 50 70 40
WAYNESBORO 70 90 68 86 67 / 20 60 50 70 40
CAMDEN     69 90 70 85 68 / 20 70 50 70 40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&

 16/39
MILLER/DARBE
Hazardous weather outlook, Jun 21, 5:30 AM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
630 AM CDT MON JUN 21 2004

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-211600-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
630 AM CDT MON JUN 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
LATER THIS MORNING AND AFTERNOON...FORCED BY THE SEABREEZE. A FEW
COULD PRODUCE BRIEF HEAVY RAIN...GUSTY WINDS AND LIGHTNING. THE
PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 21, 12:18 PM CST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
118 PM CDT MON JUN 21 2004

FLZ003>006-211930-
COASTAL OKALOOSA-INLAND OKALOOSA-INLAND SANTA ROSA-COASTAL SANTA
ROSA-
INCLUDING THE CITIES OF...CRESTVIEW...
118 PM CDT MON JUN 21 2004

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER SANTA ROSA COUNTY
AND MOVING INTO OKALOOSA COUNTY...

AT 118 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM NEAR HOLT TO 8 MILES WEST OF
HOLLEY...AND MOVING EAST AT 10 TO 15 MPH.

THE CLUSTER OF STORMS WILL AFFECT AREAS IN AND
AROUND...HOLT...BELFOREST...BAKER...GALLIVER...HOLLEY AND CRESTVIEW
THROUGH 230 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE HEAVY RAIN...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 21, 2:15 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
315 PM CDT MON JUN 21 2004

ALZ061-063-212045-
LOWER MOBILE-UPPER MOBILE-
315 PM CDT MON JUN 21 2004

...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY...

AT 312 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES NORTH OF DEES...AND MOVING EAST AT 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
SEVEN HILLS...HUTCHENS ELEMENTARY SCHOOL...DAWES...ST ELMO...I10 AND
MCDONALD ROAD AND MOBILE AIRPORT THROUGH 345 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 21, 2:20 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
320 PM CDT MON JUN 21 2004

MSZ078-212100-
STONE-
INCLUDING THE CITIES OF...WIGGINS...
320 PM CDT MON JUN 21 2004

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER STONE COUNTY...

AT 320 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS FROM JUST SOUTHWEST OF WIGGINS TO NEAR
MCHENRY...AND MOVING EAST AND NORTHEAST AT 15 MPH.

THE CLUSTER OF STORMS WILL AFFECT AREAS IN AND AROUND...WHITES
CROSSING...BEATRICE AND RAMSEY SPRINGS THROUGH 400 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS
LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The radar

The Mobile radar (KMOB), 44 km away, was scanning. The volume nearest the first event began at 20:58 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, George

When
June 21, 3:00 PM CST
Where
George County, Lucedale
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
30.863, -88.644 (the zone’s center; the record gives no point)

Lightning struck a home near Lucedale. The strike caused a fire in the home which was quickly extinguished.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407503.